This patient support community is for discussions relating to Infectious Diseases,such as: MRSA, Staph, Herpes Zoster/Shingles, Varicella (chicken pox), Coxsackievirus, CMV, Foodborne/Waterborne, Meningitis, C diff and other
In October of 2012 I had a heart attack and since that time I have gained quite a bit from fluid retention... my shins vanished and I had pitting edema and SOB when laying down.
This past Sunday (4 days ago) I had an asthma attack and went to the ER for breathing treatments and IV steroids and I had the most unusual reaction to the steroids because after leaving the ER I started to urinate massive amounts and shedding the edema and fluid retention and today when I saw my Dr for a follow-up it was discovered that I had lost 24 pounds since Sunday!
I was prepared for fluid *gain* with steroids, not this massive loss.
No medications were changed and nothing had changed but the IV prednisone and the diuretic effect has continues to a lessor degree since then with the oral prednisone.
I cannot find anything in my searches to explain why this might be happening and would appreciate any help in finding the cause behind this because something strange is going on.
How are you? What other medications are you taking right now? While steroids usually antagonizes diuretic effects of medications such as furosemide, your symptom could be due to possible underlying issues or possible drug interaction. Not all people experience the same medicine side effects and people may react differently with any medications. To determine the cause, further evaluation may need to be done also. as well as additional diagnostic tests may be requested. Take care and do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.